MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false positive reactions of patient samples with the anti-b of ih-card abo/d(dvi-)+rev.A1, b on their ih-1000 instrument.The customer did neither provide the complaint sample for investigational testing nor the patient samples that had caused the false positive test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot.First, the retention sample was visually checked for intact sealing, homogeneous gel, correct filling height and absence of splashes in the reaction chamber.All acceptance criteria were met.Then our quality control laboratory tested the retention sample with different donor samples on the ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investgation of the affected ih-1000 instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false positive reactions of eight patient samples with the anti-b of ih-card abo/d(dvi-)+rev.A1, b on their ih-1000 instrument.The customer did neither provide the complaint sample for investigational testing nor the patient samples that had caused the false positive test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot.First, the retention sample was visually checked for intact sealing, homogeneous gel, correct filling height and absence of splashes in the reaction chamber.All acceptance criteria were met.Then our quality control laboratory tested their retention sample with different donor samples on the ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Trace files of the affected ih-1000 instrument were collected and the instrument checked by one of our field service engineers.Investigation of the files showed that all patient suspensions were dispensed from well 4 to well 1 and also the well dispensed before the anti-b well was always positive.It also showed that all patients tests were performed by the right pipettor of the ih-1000 instrument.The field service engineer found an issue with the right side pipettor.The most probably root cause for this complaint is an inter-well contamination.The field service engineer (fse) found an issue with the right side pipettor.After the repair the instrument was operating within manufactures specifications and returned to full operation.We recommended the following to the customer: - replace the needle if it was bent or damaged - the adjustment of the needle centering relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centered and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.And we highly recommended noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key17395713
Report Number9610824-2023-00040
Device Sequence Number14935442
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)240328(10)9248010
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number813112100
Device Lot Number9248010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6) ; IH-1000, SN (B)(6)
Patient SexUnknown